MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate of date of event is (b)(6).(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient¿s right eye due to patient seeing halos and cannot drive at night.There was no incision enlargement, no vitrectomy and no sutures done.Suspect iol was replaced with a non-johnson and johnson iol.Patient was fine post-op.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 1/25/2021.Section h3: device returned to manufacturer? yes.Device evaluation: the complaint lens was received at jjsv jacksonville.The complaint lens was received wrapped in gauze.Additional documentation was received as well.Visual inspection under magnification, revealed viscoelastic residue on the optic body and haptics, a detached haptic (not received).And that the lens was received cut in pieces.Which is consistent with a lens that was handled, during explant.Furthermore, fibers were observed.However this can be attributed to receiving the lens wrapped in gauze and cannot be confirmed, to be related to manufacturing.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed, that the product was manufactured and released according to specifications.A search revealed, that no other complaints were received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11025218
Report Number9614546-2020-00523
Device Sequence Number667723
Product Code POE
UDI-Device Identifier05050474579132
UDI-Public(01)05050474579132(17)220914
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer02/08/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;